MAUDE Adverse Event Report: XTANT MEDICAL SPIDER CERVICAL PLATING SYSTEM; SCREWDRIVER ASSEMBLY

XTANT MEDICAL SPIDER CERVICAL PLATING SYSTEM; SCREWDRIVER ASSEMBLY
Model Number N60000160
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The company received notification on 8/20/2020 of an instrument malfunction that occurred during a surgical procedure.It was reported that the distal tip of a system screwdriver fractured while a system screw was rotated.The fractured portion of the complaint instrument was removed from the surgical site, and the procedure was successfully completed.There were no known patient complications associated with this product complaint.A visual assessment of the returned screwdriver showed an instrument with repeated use, as identified by worn laser markings, surface scratches, and wear to the tin coating.A small portion of the distal tip of the driver was fractured and not present.A functionality assessment could not be performed due to the damaged condition of the returned complaint instrument.A dhr review was performed for the returned lot, and there were no manufacturing anomalies identified.The device met all required specifications prior to being released to distributable inventory.This lot has been available for distribution since 7/18/2016.The distal tip of the screwdriver could fracture if there were excessive torque applied to the instrument or if a lateral force was applied to the screwdriver while seated in a system screw.If excessive torque was applied to the screwdriver, it may contribute to the distal tip fracturing from the body of the instrument.If a screwdriver had lateral force applied while seated in a system screw, it may concentrate forces to the interface between the driver and screw resulting in an instrument malfunction.
 
Event or Problem Description
The company received notification on 8/20/2020 of an instrument malfunction that occurred during a surgical procedure.It was reported that the distal tip of a system screwdriver fractured while a system screw was rotated.The fractured portion of the complaint instrument was removed from the surgical site, and the procedure was successfully completed.There were no known patient complications associated with this product complaint.

Brand Name
SPIDER CERVICAL PLATING SYSTEM
Common Device Name
SCREWDRIVER ASSEMBLY
Manufacturer (Section D)
XTANT MEDICAL
664 cruiser lane
belgrade MT 59714
MDR Report Key10541049
Report Number3005031160-2020-00020
Device Sequence Number13596149
Product Code HXX
UDI-Device IdentifierM697N600001601
UDI-PublicM697N600001601
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K170224
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN60000160
Device Lot Number739601
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2020
Initial Report FDA Received Date09/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age42 YR
Patient Weight61